I have a question.. I was diagonsed with Graves Disease about 15 months ago. It was mild so I started with 10mg of Methimazole everyday. I have been taking 2.5mg 3 times a week and just got my labs back. My TSH was .61 and my T3 and T4 were very low. In the normal range, but close to being below normal. My Endro told me to stick to the same dose, but I am having major Hypo symptoms, (Always cold, pimples, weight gain, sleeping issues, no energy). Should I decrease it to 2.5mg once a week? My Endro said that he was going to take me off in December, but I don't want to stay in Hypo for that long.
Any advise would be a great help :)
The whole purpose of treatment is to get you well, isn't it. Are you well? No. So, why should you wait until November to find out if the doctor wants to reduce your anti thyroid med. You are having major hypo symptoms and you said that your T3 and T4 were very low. Was that Free T3 and Free T4, I hope, and does that mean they were below the reference range or just low in the range. Either can be associated with being hypo and additional reasons to reduce your med. Rather than just decrease it yourself you should discuss all this with the doctor and tell him that you seem to need to reduce the med.
Thanks for the reply.
My lab results are
TSH .61 ~ (.40-4.50)
T3 total was 86~ (76-181)
T4 FREE was .9 ~ (.8- 1.8)
I will discuss it with my doctor again, but he just says he can't put me any lower without taking me off completely.
Maybe there are things I can do naturally that will raise my T levels without having to be taken off medication?
You should request that the T3 test be switched from Total T3 to Free T3. Free T3 largely regulates metabolism and many other body functions. Total T3 is somewhat outdated and not nearly as revealing of your status as Free T3.
That said, both your Total T3 and Free T4 are low in the range. Since the ranges are too broad to be functional ranges, results in the low end of the ranges are consistent with having hypo symptoms. Along with your symptoms, this indicates that you do need to reduce the med. Since your doctor indicated he plans to reduce or eliminate the med in November, why wait until then? There are no natural alternatives, just request that you med be reduced. Perhaps you could reduce from 3 days to 2 and see if that helps. If not, your doctor could reduce further.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.